Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 57, NWS State College, PA

July 2, 2018Blair County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2018, 2:48 PM EDT for Blair County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2018, 2:48 PM EDT (18:48 UTC)
Expired
Jul 2, 2018, 3:45 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Blair County, PA

The radar

The State College radar (KCCX), 61 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:32 PM EDTTSTM WND DMGSunbrook, PATREES DOWN ON WIRES
Jul 2, 3:43 PM EDTTSTM WND DMG2 Nw Roots, PATREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WUUS51 KCTP 021848
SVRCTP
PAC013-021945-
/O.NEW.KCTP.SV.W.0057.180702T1848Z-180702T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
248 PM EDT MON JUL 2 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Central Blair County in central Pennsylvania...

* Until 345 PM EDT.

* At 247 PM EDT, a severe thunderstorm was located over Duncansville,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Altoona, Hollidaysburg, Lakemont, Bellwood, Duncansville, Tipton,
  Horseshoe Curve, Sinking Valley, Canoe Creek State Park,
  Tunnelhill, Newry, Peoples Natural Gas Field, Allegheny Portage
  Railroad National Historic Site, Penn State Altoona, Delgrosso's
  Amusement Park and Lakemont Park And Island Waterpark.

This includes Interstate 99 from mile markers 24 to 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4038 7856 4043 7855 4045 7856 4047 7854
      4049 7854 4054 7848 4069 7837 4060 7818
      4056 7820 4055 7819 4037 7844 4036 7854
TIME...MOT...LOC 1847Z 225DEG 13KT 4044 7843 

HAIL...1.00IN
WIND...60MPH
 
$$

Lambert

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:57 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 10:57 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
1057 AM EDT Mon Jul 2 2018

.SYNOPSIS...
The heat wave will peak early this week, but hot and humid
weather will last through the 4th of July. A weakening cold
front over the Ohio Valley will slide into Western Pennsylvania
late this afternoon before dissipating tonight and early
Tuesday. A second stronger cold front will push southeast across
the Commonwealth Friday, likely accompanied by a round of
strong, gusty Thunderstorms. This front promises to deliver
a welcome change to cooler temperatures with lower humidity
for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Oppressive to dangerous heat will occur once again this
afternoon, along with poor air quality. Expect max temps in the
90s over all but the higher terrain of the Alleghenies.

The main difference today will be a few to several deg F
increase in surface dewpoints, and a corresponding jump in
PWATs by 0.5 to 1.0 inch across the western half to two-thirds
of the state.

A very weak cold front will be drifting SE from the Lower Great
lakes late today/tonight, with a preceding Lee Trough and
favorable llvl theta-e convergence developing between the route
219 and I-99/Rt220 corridors.

This front and a light southerly flow ahead of it will help
push a surge in PWATS to over 2" by this afternoon. Models also
hint at some cooling of the very warm mid level temps over about
the western half of the region. These of course have been
acting as a potent lid to convection the last several days. This
suggests the best chance for some heat relief in the form of
scattered showers/storms that we have seen since about the
middle of last week.

Mixed layer CAPEs are forecast in the 1200-2000J range in the
ECMWF, and as much as 3000J in the GFS. These big CAPEs also
show up in the SREF and GEFS so for storms that can manage to
punch through the warm air aloft, they could enjoy some freedom
to become robust. SPC has put a Marginal Risk for most of the
area with the threat being water loaded downbursts in the very
moist environment. The large CAPE could also support some hail,
but high melting levels will no doubt take their toll, SPC
places that risk at less than 10%.

With the deep tropical moisture, there will also be the chance
that some of the more robust slow moving thunderstorms could
cause locally heavy rain. As a result HPC has placed the area
under a slight risk for excessive rain.

High Res CAMs guidance, along with WPC ERO and SPC's DAY 1
Convective outlook points twds a rather high probability for
numerous SHRA/TSRA with isolated occurrences of heavy rain and
strong gusty, wet microburst winds as vertical shear will be
relatively weak, but precip loading of the tall updrafts -
high.

Painted a swath of likely POPS near the Allegheny Front and
locations just to the east for this afternoon and evening.

Rising heights aloft and the loss of heating will lead to the
convection fading this evening. It will be another sultry night
with lows in the mid 60s to mid 70s. Gardeners know their
tomatoes love the warm overnight lows, but they make for very
uncomfortable sleeping weather.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Tuesday will not be significantly different than today. The
ribbon of anomalously high PWATs is forecast to rotate over the
region keeping the chance for mainly PM scattered convection in
the forecast. Highs may be a tick or two lower than today with a
few more clouds and the showers, but the heat wave will continue
for much of the CWA.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
*The heat wave looks like it will gradually loosen its grip as
 we move through mid to late week

The anomalous closed upper level high centered over the
Northeast U.S. will retrograde westward first to the
Midwest/Ohio Valley by Wednesday, and into the Rockies by Friday
and the weekend. This will pave the way for for a shortwave
over southeast Canada to dip into New England. The upper trough
is forecast to amplify and send a cold front through the region
on Friday, breaking the heat wave and returning temperatures to
near average for early July.

Scattered afternoon/evening convection will be a feature in the
forecast each day, with the best chance for a more widespread
rain being with the late week cold front.

Max heat index values (mainly over the Middle and Lower Susq
Valley) are forecast to remain in the upper 90s Wednesday
before cooling somewhat into the mid 90s by the holiday. Despite
a break from the highest temperatures of recent days, it will
remain anomalously warm all week with daytimes highs averaging
some 5 to 15 deg above normal. Overnight lows will be similarly
much above seasonal norms.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...

An approaching weak cold frontal boundary will help to
accentuate broader scale lift this afternoon and tonight, before
dying out across west-central or NW PA later tonight.

For the 15Z TAF update and 18Z issuance will be including VCTS
or even tempo to categorical TSRA at Central and Western PA
Airfields - KBFD...KJST...KAOO and KUNV.

A ribbon high moisture and instability will set up within this
corridor of TAF sites and lead to areas of MVFR to IFR cigs and
vsbys - mainly between 19Z and 01Z (though isolated reductions
are possible for an hour or two either side of this time
window).

The other issue will be some patchy fog early again Tuesday
morning (similar to the past two morning across northern PA),
especially if we do get some rain later today.

Given the extreme heat of recent days and more to come,
watch your density altitudes.

.Outlook...

Tue-Thu...Patchy AM fog possible. Isolated PM thunderstorm
impacts possible.

Fri...Frontal boundary may bring a line of SHRA/TSRA.

&&

.CLIMATE...
Some record highs from around the region...

                               7/2               7/3             7/4

Harrisburg       104(1966)    107(1996)    104(1966)

Williamsport      99(1966)    100(1966)    100(1990)

Altoona               97(1966)      97(1966)      97(1966)

Bradford             90(1966)      91(1966)      91(1990)

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for PAZ019-025>028-
034>036-045-046-049>053-056>059-063>066.
Heat Advisory until 8 PM EDT this evening for PAZ037-041-042.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...Lambert
SHORT TERM...La Corte
LONG TERM...La Corte
AVIATION...Lambert/Martin
CLIMATE...Lambert
Hazardous weather outlook, Jul 2, 12:57 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
1257 PM EDT Mon Jul 2 2018

PAZ024-033-031700-
Cambria-Somerset-
1257 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 1pm and 11pm. Storms will be slow
moving and could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ065-066-031700-
York-Lancaster-
1257 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Dangerous heat conditions with heat indices over 100 degrees are
possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025>028-034>036-049>053-056>059-063-064-031700-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-
1257 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 1pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-031700-
Warren-
1257 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 1pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-045-046-031700-
Southern Centre-Southern Clinton-Southern Lycoming-
1257 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 1pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-042-031700-
Tioga-Northern Lycoming-Sullivan-
1257 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 1pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017-018-031700-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-
1257 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 1pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 2, 1:36 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service State College PA
136 PM EDT MON JUL 2 2018

PAZ018-019-026-021845-
Northern Centre PA-Huntingdon PA-Southern Centre PA-
136 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND CENTRE
COUNTIES UNTIL 245 PM EDT...

At 135 PM EDT, Doppler radar indicated a strong thunderstorm over
Warriors Mark, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph are possible.

This strong thunderstorm will be near...
  Rock Springs and Port Matilda around 200 PM EDT.
  Stormstown and Ramblewood around 205 PM EDT.
  Park Forest Village around 220 PM EDT.
  Julian around 225 PM EDT.
  State College around 230 PM EDT.
  Houserville and Lemont around 240 PM EDT.

Other locations impacted by this storm include Unionville, University
Park Airport and Pennsylvania State University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

If on or near an area lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4068 7822 4070 7820 4072 7817 4072 7815
      4074 7812 4074 7815 4098 7794 4083 7773
      4063 7814
TIME...MOT...LOC 1735Z 231DEG 14KT 4069 7810

Lambert
Special weather statement, Jul 2, 1:37 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
137 PM EDT MON JUL 2 2018

PAZ033-034-021815-
Bedford PA-Somerset PA-
137 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 215 PM EDT...

At 137 PM EDT, Doppler radar indicated a strong thunderstorm 8 miles
west of Lake Gordon, moving northeast at 10 mph.

Winds in excess of 40 mph are possible.

This strong thunderstorm will be near...
  Buffalo Mills around 215 PM EDT.

Other locations impacted by this storm include Wellersburg,
Callimont, Hyndman and New Baltimore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3977 7896 4002 7887 3991 7855 3972 7873
      3972 7882
TIME...MOT...LOC 1737Z 205DEG 11KT 3981 7882

Colbert
Special weather statement, Jul 2, 1:39 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service State College PA
139 PM EDT MON JUL 2 2018

PAZ025-021900-
Blair PA-
139 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR COUNTY UNTIL 300
PM EDT...

At 138 PM EDT, Doppler radar indicated a strong thunderstorm over
Duncansville, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph are possible.

This strong thunderstorm will be near...
  Lakemont around 145 PM EDT.
  Altoona and Canoe Creek State Park around 205 PM EDT.
  Williamsburg around 210 PM EDT.
  Bellwood around 215 PM EDT.
  Sinking Valley around 225 PM EDT.
  Tipton around 230 PM EDT.

Other locations impacted by this storm include East Freedom, Newry,
Peoples Natural Gas Field, Lakemont Park And Island Waterpark and
Delgrosso's Amusement Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near an area lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4042 7852 4067 7826 4062 7817 4056 7820
      4053 7817 4055 7814 4051 7815 4049 7815
      4035 7842
TIME...MOT...LOC 1738Z 223DEG 16KT 4043 7842

Lambert
Special weather statement, Jul 2, 1:53 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
153 PM EDT MON JUL 2 2018

PAZ006-011-012-037-021845-
Potter PA-Northern Clinton PA-Cameron PA-Tioga PA-
153 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER...CAMERON...
TIOGA...AND CLINTON COUNTIES UNTIL 245 PM EDT...

At 152 PM EDT, Doppler radar indicated several strong thunderstorms
along a line extending from 6 miles southwest of Genesee to near
Keating Summit to near Stevenson Dam. Movement was east northeast at
10 mph.

Pea size hail, winds in excess of 40 mph, and locally very heavy
rain of over an inch in just 20 to 30 minutes are possible.

Locations impacted include...
Wharton, Coudersport, Westfield, Genesee, Cross Fork, Harrison
Valley, Stevenson Dam, Cherry Springs State Park, Denton Hill State
Park, Tamarack, Kettle Creek State Park, Ole Bull State Park, Lyman
Run State Park, Ulysses, Austin, Sweden Valley, Oswayo, Driftwood and
Ski Denton Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4174 7766 4147 7769 4128 7815 4154 7813
      4168 7813 4200 7799 4200 7749
TIME...MOT...LOC 1752Z 251DEG 7KT 4195 7798 4165 7809 4135 7806

Lambert
Special weather statement, Jul 2, 2:24 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
224 PM EDT MON JUL 2 2018

PAZ024-033-021930-
Somerset PA-Cambria PA-
224 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 330 PM EDT...

At 223 PM EDT, Doppler radar indicated several strong thunderstorms
along a line extending from East Conemaugh to Davidsville to near
Acosta.

Movement was northeast at 30 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Belmont,
Nanty-Glo, Portage, Geistown, Southmont, Friedens, Vinco, Boswell,
Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville, Paint,
Jerome and Lilly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this broken line of
training thunderstorms, and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4009 7925 4010 7923 4012 7921 4011 7919
      4012 7917 4016 7916 4018 7913 4020 7913
      4037 7898 4054 7889 4044 7860 4008 7895
      3992 7924 4001 7932
TIME...MOT...LOC 1823Z 236DEG 31KT 4036 7889 4023 7894 4007 7912

Lambert
Special weather statement, Jul 2, 2:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service State College PA
225 PM EDT MON JUL 2 2018

PAZ012-018-019-021915-
Northern Centre PA-Northern Clinton PA-Southern Centre PA-
225 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRE AND CLINTON
COUNTIES UNTIL 315 PM EDT...

At 224 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Monument to near Milesburg. Movement was
east at 15 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Monument, Glen Union and Orviston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4130 7745 4096 7774 4091 7800 4129 7765
      4132 7747
TIME...MOT...LOC 1824Z 259DEG 15KT 4118 7767 4099 7785

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:50 PM EDTSpecial Weather StatementCTPPotter55 min
Jul 2, 1:03 PM EDTSpecial Weather StatementCTPCameron42 min
Jul 2, 1:08 PM EDTSpecial Weather StatementCTPBedford22 min
Jul 2, 1:36 PM EDTSpecial Weather StatementCTPCentre69 min
Jul 2, 1:37 PM EDTSpecial Weather StatementCTPBedford38 min
Jul 2, 1:39 PM EDTSpecial Weather StatementCTPBlair81 min
Jul 2, 1:53 PM EDTSpecial Weather StatementCTPPotter52 min
Jul 2, 2:11 PM EDTAreal Flood AdvisoryCTPSomerset2 hr
Jul 2, 2:24 PM EDTSpecial Weather StatementCTPSomerset66 min
Jul 2, 2:25 PM EDTSpecial Weather StatementCTPClinton50 min
Jul 2, 2:48 PM EDTExcessive Heat WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more29 hr
Jul 2, 3:10 PM EDTSpecial Weather StatementCTPCentre35 min
Jul 2, 3:13 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria2 hr
Jul 2, 3:13 PM EDTSpecial Weather StatementCTPClinton, Tioga47 min
Jul 2, 3:22 PM EDTSpecial Weather StatementCTPSomerset38 min
Jul 2, 3:29 PM EDTFlash Flood WarningCTPBedford, Blair, Cambria2 hr
Jul 2, 3:35 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria40 min
Jul 2, 3:46 PM EDTSpecial Weather StatementCTPCentre44 min
Jul 2, 3:53 PM EDTSpecial Weather StatementCTPWarren52 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon40 min
Jul 2, 4:07 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren68 min
Jul 2, 4:20 PM EDTAreal Flood AdvisoryCTPSomerset115 min
Jul 2, 4:23 PM EDTSpecial Weather StatementCTPSomerset37 min
Jul 2, 4:25 PM EDTSpecial Weather StatementCTPTioga35 min
Jul 2, 4:41 PM EDTSpecial Weather StatementCTPPotter19 min
Jul 2, 4:49 PM EDTSpecial Weather StatementCTPSomerset26 min
Jul 2, 4:51 PM EDTSpecial Weather StatementCTPCentre54 min
Jul 2, 4:55 PM EDTSpecial Weather StatementCTPLycoming20 min
Jul 2, 4:58 PM EDTSevere Thunderstorm WarningCTPSomerset36 min
Jul 2, 5:01 PM EDTSpecial Weather StatementCTPHuntingdon14 min
Jul 2, 5:09 PM EDTSpecial Weather StatementCTPCameron51 min
Jul 2, 5:18 PM EDTSpecial Weather StatementCTPMcKean57 min
Jul 2, 5:22 PM EDTSpecial Weather StatementCTPSullivan23 min
Jul 2, 5:31 PM EDTSpecial Weather StatementCTPUnion29 min
Jul 2, 5:37 PM EDTSpecial Weather StatementCTPCambria53 min
Jul 2, 5:46 PM EDTSpecial Weather StatementCTPTioga44 min
Jul 2, 6:02 PM EDTSpecial Weather StatementCTPBedford58 min
Jul 2, 6:04 PM EDTSpecial Weather StatementCTPLycoming41 min
Jul 2, 6:11 PM EDTSpecial Weather StatementCTPUnion19 min
Jul 2, 6:13 PM EDTAreal Flood AdvisoryCTPPotter3 hr
Jul 2, 6:24 PM EDTSpecial Weather StatementCTPSullivan21 min
Jul 2, 6:40 PM EDTSpecial Weather StatementCTPFulton35 min
Jul 2, 6:58 PM EDTSpecial Weather StatementCTPSullivan47 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCTPElk43 min
Jul 2, 7:25 PM EDTSpecial Weather StatementCTPFranklin35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.